Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had Mirena IUD, then removed it. Have gained ounces since last delivery and have a lump in stomach. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
Hi! I am a single mom with 3 kids. I am 29 years old. I had the Mirena IUD put it 6 weeks after I delived my 3rd child, and then had it removed 21 months ago. So it was in for 3 1/2 years. I have gained over 60 pounds since I delived her. and now have a huge lump in my stomach. I noticed the lump a few months before I had my IUD taken out. I am going crazy trying to figure this out, and the research online isnt helping me. I dont have health insurance. Can you please help me? Thanks!
Posted Fri, 13 Apr 2012 in Women's Health
Answered by Dr. Andrew Rynne MD 26 minutes later

Thank you for posting your query.

I understand your concern

I will try to work on the questions that you have today but I would like to know few more things as this would help me in suggesting you better, so I request you to describe what you mean by a "huge lump in my stomach" a bit more. Like, is it above or below your belly button? Or does it involve your belly button? Or is it like the kind of lump you might have if you were pregnant? Is it XXXXXXX inside your abdomen? If you like you can attach a photograph.

Also, when you were having your Mirena taken out did the doctor see this lump or make any comment? The more information that you can give the better the chances of my being able to help you to any extent.

Please do write back to me with the answers.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Had Mirena IUD, then removed it. Have gained ounces since last delivery and have a lump in stomach. Why? 1 hour later
The lump is about the size of a cantalope, you can see it when I stand or sit. Its not like a prego bump. Its closer to the right side (if im looking down its right) but above my belly button. I did tell the Dr about it when I had my Mirena taken out but she didnt do anything about it, said it was nothing. It isnt affecting my eating either. I can still eat spicy, and everything. Is that enough info or do you need any additional info. please let me know, I really need some help on what this is. Its been growing for over 2 years now. Thanks!
Answered by Dr. Andrew Rynne MD 10 hours later

Thank you for your further description.

My best guess is that "this is a lipoma". A lipoma is an organised, walled off, fatty benign tumour that tends to get bigger over time.

You need not panic about this; but I think that you should go back to your doctor and show her this again. To have it removed you are going to need surgery. It is not major surgery and perhaps can be done through liposuction. But until you have it dealt with, it is likely to gradually get even bigger over time.

The best of luck with this. If you have any further questions I would be happy to try and answer them.
If I have satisfied you with my answer please accept my answer.

Above answer was peer-reviewed by
Follow-up: Had Mirena IUD, then removed it. Have gained ounces since last delivery and have a lump in stomach. Why? 41 hours later
Hi, thank you for your help. I also forgot to include that my stomach is hard. I look like someone who is 8 months prego because the lump is so large and hard.
Answered by Dr. Andrew Rynne MD 8 hours later
Hi again,

Based on your description, I still think that what I said above is correct.

Of course I would be happier knowing that you will have this confirmed by your own doctor very soon. Then between you, you should be able decide what the best way forwards would be.

Thanks for your follow up. Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor